MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and two (2) afx vela suprarenal proximal extensions to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial implant, a computed tomography angiography (cta) identified a type 1b endoleak with aneurysm enlargement.The physician elected to treat the patient by implanting (2) afx limb stent grafts (mdr # 3008011247-2021-00008).Another one (1) year later the patient was identified again with an enlarging sac and suspected type 1b endoleak.The physician elected to perform a re-intervention by implanting an afx limb stent graft (mdr # 2031527-2021-00495).Another eight (8) days later the patient was identified with a type 3b endoleak and rupture.The physician elected to perform a re-intervention by implanting an afx2 bifurcated stent graft, afx limb stent graft, and an afx vela suprarenal.The final patient status was reported as being stable in the hospital.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak, persistent rupture and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The procedure related harms identified were respiratory complications and hemodynamic instability.During the investigation, endologix found reasonable evidence to suggest the device was used off-label as the left common iliac artery angulation of 93 degrees (should be equal to or less than 90).Also a cautionary product use condition was identified as the patient had an additional endovascular procedure on 26dec2020 with placement of bilateral iliac stents.There were also calcifications noted in the iliacs bilaterally.The final patient status was reported to be discharged on the thirteenth post operative day to a subacute rehabilitation facility.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and two (2) afx vela suprarenal stent grafts.Approximately two (2) years post initial implant, a computed tomography angiography (cta) identified a type 1b endoleak with aneurysm enlargement.The physician elected to treat the patient by implanting (2) afx limb stent grafts.This was reported under mdr#3008011247-2021-00008.Approximately 1 year post intervention the patient was identified with an enlarging sac and a 1b endoleak.The physician elected to perform a re-intervention by implanting an afx limb stent graft.The final patient status was reported as being stable following the procedure.This was reported under mdr # 2031527-2021-00495.Now, eight (8) days later the patient was identified with a type 3b endoleak and rupture.The physician elected to perform a re-intervention by implanting an afx2 bifurcated stent graft, afx limb stent graft, and an afx vela suprarenal.The final patient status was reported to be discharged on the thirteenth post operative day to a subacute rehabilitation facility.Note: rupture and type 3b were identified on a ct (computed tomography) dated 24nov2021 however, endologix was not aware until another additional intervention was completed on 02dec2021.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13043538
Report Number2031527-2021-00504
Device Sequence Number5449018
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)191004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2019
Device Model NumberBEA28-110/I20-30
Device Lot Number1994187-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1782604003; AFX LIMB STENT GRAFT 2247571003; AFX LIMB STENT GRAFT 2344565001; AFX VELA SUPRARENAL 1987197007; AFX VELA SUPRARENAL 1993266007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale